IVIG Infusions

Posted by giarc60 @giarc60, Oct 11, 2018

Anyone had success with IVIG infusions for idiopathic neuropathy ?

Liked by maryy

@johnbishop

Hi @azza1 – I tagged our moderator to have them remove your email address to protect your privacy and prevent spammers from gatthering your email address in a public post. You can share email addresses and other personal information in a private message to another member. Get Started on Connect (link at the bottom of every page in left footer column) has step by step instructions.

How to Send a Private Message
https://connect.mayoclinic.org/get-started-on-connect/#send-private-message

Jump to this post

Thanks John for the information to how send my email in a private message.

REPLY
@fomdelia

I have started subcutaneous IVIG, Hizentra, about 3 months ago. I had been diagnosed as having Common Variable Immunodeficiency, CVI, 9 years ago but the immunologist didn't feel I needed any treatment. This year a different immunologist disagreed, glad she felt the way I did, and now I am on the Hizentra. I have had non-stop diarrhea because of the CVI for the last 22 years, it can mimic inflammatory bowel disease, but 2 of my doctors said this treatment could possibly stop the diarrhea or at least improve it. So, my question is: Has anyone with CVI had improvement in their chronic diarrhea with gamma globulin treatment AND how long before you saw any improvement. Thanks so much for your input.

Jump to this post

Hello @fomdelia, Welcome to Connect. There is another active discussion where your post may receive more visibility. I'm tagging our moderator @ethanmcconkey to see if we should move your post to the following discussion where you meet other members discussing IVIG infusions.

> Groups > Neuropathy > IVIG Infusions
https://connect.mayoclinic.org/discussion/ivig-infusions/

The manufacturer of Hizentra lists diarrhea as one of the possible side effects.
https://www.hizentra.com/benefits

NIH has more information here – Immune Globulin Subcutaneous (Human), 20% Liquid
https://www.ncbi.nlm.nih.gov/pmc/articles/PMC2935641/

Hopefully other members with similar symptoms will be able to share their experience with you. Has your doctor discussed any other treatments to help with the chronic diarrhea?

REPLY
@fomdelia

I have started subcutaneous IVIG, Hizentra, about 3 months ago. I had been diagnosed as having Common Variable Immunodeficiency, CVI, 9 years ago but the immunologist didn't feel I needed any treatment. This year a different immunologist disagreed, glad she felt the way I did, and now I am on the Hizentra. I have had non-stop diarrhea because of the CVI for the last 22 years, it can mimic inflammatory bowel disease, but 2 of my doctors said this treatment could possibly stop the diarrhea or at least improve it. So, my question is: Has anyone with CVI had improvement in their chronic diarrhea with gamma globulin treatment AND how long before you saw any improvement. Thanks so much for your input.

Jump to this post

Thank you so much for your help. Unfortunately there are no other options to treat the diarrhea that hasn't been tried. This symptom developed 22 years ago, well before Hizentra and I was missed diagnosed for the 22 years, until this year. There is no medication that hasn't been tried. I do yoga, meditation, acupuncture, breath work, been seen by multiple dieticians, naturopaths and even a healer. I am a registered nurse for 38 years and I can't even help myself. I was a patient at John Hopkins for a year, driving back and forth to Baltimore every 6 weeks but they didn't know about the CVI they thought it was GI and wanted me to take a biologic, Remicade, which I declined. I did take Humira for a period of time but naturally it didn't have an effect as my immune system needed to be built back up not shut off. I am truly grateful for communities such as this one and hopefully someone will have an experience to share that relates to my situation. Thank you again.

REPLY

I have started subcutaneous IVIG, Hizentra, about 3 months ago. I had been diagnosed as having Common Variable Immunodeficiency, CVI, 9 years ago but the immunologist didn't feel I needed any treatment. This year a different immunologist disagreed, glad she felt the way I did, and now I am on the Hizentra. I have had non-stop diarrhea because of the CVI for the last 22 years, it can mimic inflammatory bowel disease, but 2 of my doctors said this treatment could possibly stop the diarrhea or at least improve it. So, my question is: Has anyone with CVI had improvement in their chronic diarrhea with gamma globulin treatment AND how long before you saw any improvement. Thanks so much for your input.

REPLY

Hi @fomdelia, I wanted to join @johnbishop in welcoming you to Connect. You may have noticed I moved your post to this existing discussion on IVIG infusions so that you can learn what others have said about this. Simply click VIEW & REPLY in your email notification to get to your post.

I also wanted to tag @azza1 @maryy and @arcticmark as they have experience with IVIG infusions.

Have you had other symptoms?

REPLY
@ethanmcconkey

Hi @fomdelia, I wanted to join @johnbishop in welcoming you to Connect. You may have noticed I moved your post to this existing discussion on IVIG infusions so that you can learn what others have said about this. Simply click VIEW & REPLY in your email notification to get to your post.

I also wanted to tag @azza1 @maryy and @arcticmark as they have experience with IVIG infusions.

Have you had other symptoms?

Jump to this post

Thank you for your help but I don't feel that the other community, IV infusions, will address what I am seeking feedback on. The community for infusions discusses Hizentra as a for treatment for neuropathy. Hizentra was approved for that condition not long ago. I have read the posts so far on the infusion community site and there was no discussion about my condition, Common Variable Immunodeficiency, and their experience with treatment for this especially Hizentra. I am really seeking to hear from those individuals who have this immune condition, how they cope with it and what has been their treatment, if not Hizentra. My biggest issue to deal with is the diarrhea and CVI can mimic inflammatory bowel disease, but all doctors I have seen this year alone have confirmed that the diarrhea is from the CVI.

REPLY
Please login or register to post a reply.